Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Microgynon side effects

(26 Posts)
Ilovecake80 Fri 30-May-14 23:39:34

I have been using microgynon 30 for a couple of months I have been having the following side effects. Low mood, lack of energy, libido gone. I have made a appointment to speak to the nurse about changing pill. Anyone had the same experience and changed pill? What pill did you change to and did your symptoms improve?

Advice appreciated

MrsJamin Sat 31-May-14 16:33:04

Stop taking it, did exactly the same to me. Changed to condoms and then persona system.

Raskova Sat 31-May-14 16:46:25

I've been on this pill exactly one week today. It made me so so anxious for the first day but have been fine since. No libido but that's probably a good thing hmm

I think your side affects are normal with all combined pills. I was previously on the mini pill but changed because it made my face so spotty. That's not stopped yet hmm and had spotting.

My doc recommended the coil...

Ilovecake80 Sat 31-May-14 19:04:30

Personally not keen on condoms for long term use, in a long term relationship. I have been reading that these symptoms can be caused by a progesterone dominated pill and was wondering if anyone had switched pills and how they reacted. I will not stay on this pill and if I don't find a pill that works may try the copper coil but am a little squeamish at the thought.

Raskova Sat 31-May-14 19:13:27

I previously switched from ovranette (I think it was that) which is combined to cerazette which is mini. Didn't notice a change at all. Apart from no periods <yay!>

shalalalalalalala Sat 31-May-14 19:26:57

I had a mirena coil after experiencing side effects on microgynon. It really was sooooo much easier once it was fitted. I had it for 4 years before having it taken out to have a baby, and I'll have another one once we've had a second. The insertion wasn't pleasant, but it took about 5 seconds. Completely worth it.

Ilovecake80 Sat 31-May-14 19:43:25

Shala- so being on the mirena did you experience any kind of hormonal side affects or did you feel your normal self?

Raskova - so are you still having side effects being on the combined pill or have they got better when you switched to a different pill? They may be common side effects of the pill but I am not prepared to put up with them if no libido there is no point being on the pill for me iyswim.

Yes, alongside horrible headaches. I changed to Yasmin and have got on with it well.

Raskova Sat 31-May-14 19:50:29

It's only a week so too soon to tell.

By all means give a different pill a try but for me, it seems all pill variants give low libido. I came off the pill for a little while and was shocked by the difference. I forgot what it was like.

My doctor said the coil was no different to a smear. I'm tempted to try it you know.

Raskova Sat 31-May-14 19:51:36

He also said the coil had no hormones so no side affects of that nature. He did give me a very in depth print out but I put it in a safe place hmm

meerschweinchen Sat 31-May-14 19:53:47

I switched to a different pill and it was much better. I'm sorry, but I now can't remember the name of the pill! It definitely can make a difference though, so if you want to carry on taking the pill, it's worth asking for a different one.

Ilovecake80 Sat 31-May-14 20:10:17

I have been reading about Yasmin thinking of asking the nurse to change me to that as has lower/different progesterone,but heard they are reluctant to prescribe as expensive. Fan of did they prescribe it to you easily?

Ilovecake80 Sat 31-May-14 20:18:47

Raskova I know what you mean I have been on the pill throughout my 20's and just thought the side effects I'm having now were my normal self until I have been off the pill for a year now and never felt better but now we need to use birth control again and turned to the pill as first option.

I do think I will try a different pill first to see if I am more compatible with another one if not I think I would try the coil.

Raskova Sat 31-May-14 20:36:53

Some people use diaphragms, I know a lady who does, to avoid hormones but it really does seem like a pita, to say the least. Can't think if anything else that's not hormonal. hmm

Good luck in your search grin

Raskova Sat 31-May-14 20:38:43

Also with Yasmin, do you only had a three hour limit to how late it is?

Nacrez, cerazette as desorex are 75g mg desogestrel tablets and you get a 12 hour window...

They did but it was via the gynae department of hospital who wanted me on the pill to treat endometriosis so not prescribed for contreceptive purposes if that makes any difference.

Yasmin has a 12 hour window too.

Ilovecake80 Sat 31-May-14 20:59:57

Thanks fan 12 hour window should be ok I take 1st thing and get up the same time roughly each day.

Raskova thanks Do people still use diaphragms shock ha ha no not for me that one. Have appointment on Monday will see what they will give me.

Raskova Sat 31-May-14 21:20:03

I wonder which ones have a three hour window then. I've never found one but people used to always say three. <confused face>

Yes, she's not even old either. Mid forties. She's extremely clever though and uses that only on the days she can conceive.

Ilovecake80 Sat 31-May-14 21:27:50

I think if you know your body well and your cycle is always the same I think that method could work. My cycle varies between 28 and 35 days so a bit unpredictable to trust which days would be ok.

Raskova Sat 31-May-14 21:43:37

She has a thermometer next to her bed and checks her 'mucus' too. Lovely.

I haven't had my own cycle since 15 when I went on the pill to stop horrible periods. Got pregnant before a period after I stopped the pill. I wouldn't dare trust it...

Raskova Sat 31-May-14 21:45:14

A woman I used to know in Amsterdam had some sort of rubber ring she put in for three weeks and took out for a period. No idea what that is tho. It was almost ten years ago she told me tho. It began with m (the brand not the instrument)

Ilovecake80 Sun 01-Jun-14 10:08:16

Anyone else changed from microgynon to a different pill and felt better?

Ilovecake80 Mon 02-Jun-14 13:21:24

Doctor has prescribed me Loestrin 20 apparently has lower doses of hormone. Fingers crossed it works for me.

Raskova Mon 02-Jun-14 18:54:09

Is that still combined? Hope it suits you smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now